Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Includes Expert Content
Very Strange Spotting
jerseylove12 posted:
I don't know if this is the best place to post this, but if you have any info I'd like to know some opinions

My fiance just got back from Afghanistan and we obviously have been having a lot of sex. We have been going out a lot too so I have been forgetting to take my birth control until 9-10 at night. Before he came home I was taking it around 5.
Ive switched to 9 at night for about 2 weeks, and a few days ago I started spotting. I figure its because of this little mess up in my BC schedule (i take seasonique and Im half way through the entire pack)
This morning when i went to the bathroom I have this think clump from my spotting. Ive never have anything like it before. It was a think patch that almost looked like red skin. Very think, not very mucus-y at all. The texture was almost like wet gum.
Very strange to me. Should I be concerned at all?
Jane Harrison Hohner, RN, RNP responded:
Dear jerseylove: I would concur with your assessment that switching the time of taking your birth control pill (BCP) could be the culprit for the spotting. Sometimes even using the longer cycle regimen (eg Seasonique) can make one more prone to breakthrough bleeding.

In terms of the "tissue-like" material, most commonly, when we send such specimens to the lab, the report returns as: white blood cells, red blood cells, fibrin, and other components of uterine lining tissue. It can look different as it is more solid than the liver-like consistence of blood clots. Many women worry that this is linked to a missed miscarriage, but that is not the usual explanation. If you continue to pass large amounts of this material you should contact the GYN or clinic that prescribes your Seasonique.

Congrats on having your partner back home!


Helpful Tips

birth control pills and gelatin-like clots
I started taking birth control pills because I had an ovarian cyst that made periods painful. Now when I'm on my periods, I will go to the ... More
Was this Helpful?
34 of 73 found this helpful

Expert Blog

Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.